Wildfire, Dallas
- When
- July 4, 11:40 AM CST to 9:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
The Leola Fire about 5 miles southwest of Leola in Dallas County burned 200 acres on the 4th. Six fire departments, the Arkansas Forestry Commission, the Grant County Sheriff's Office, Dallas County Sheriff's Office, and Dallas County Office of Emergency Management all responded to the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Leola Fire about 5 miles southwest of Leola in Dallas County burned 200 acres on the 4th. Six fire departments, the Arkansas Forestry Commission, the Grant County Sheriff's Office, Dallas County Sheriff's Office, and Dallas County Office of Emergency Management all responded to the fire. A National Guard helicopter was used to drop water on the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 4, 10:51 AM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1151 AM CDT WED JUL 4 2012 .DISCUSSION... UPDATED FOR 18Z AVIATION DISCUSSION BELOW... && .AVIATION... VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THIS TAF PERIOD. SOME ISOLATED SHRA/TSRA COULD DEVELOP THIS AFTERNOON...BUT COVERAGE WAY TOO LIMITED TO MENTION WITHIN THE TAFS. && .PREV DISCUSSION... /ISSUED 1045 AM CDT WED JUL 4 2012/ DISCUSSION... OVERALL FORECAST ON TRACK. HOT AND OVERALL DRY WEATHER WILL CONTINUE WITH VERY HIGH WILD FIRE DANGER. SCATTERED STRATUS CLOUDS THIS MORNING OVER PARTS OF SOUTH TO EAST AR SHOWING SIGNS OF THINNING AND DISSIPATING. CHANCES OF ANY ISOLATED SHOWERS OR THUNDERSTORMS REMAINS VERY LOW WITH THE UPPER RIDGE CENTERED OVER WESTERN AR. SHORT RANGE MODELS DO SHOW A VERY SMALL AMOUNT OF SHORT WAVE ENERGY OVER THE SE TO S PART OF THE UPPER RIDGE...BUT DUE TO WARMING IN THE MID LEVELS...CAPPING AND THE OVERALL UPPER RIDGE BEING NEARLY CENTERED OVER AR...CHANCES OF ANY CONVECTION REMAIN VERY LOW. WILL KEEP OUT OF THE FORECAST. ADJUSTED A FEW TEMPS UP A DEGREE DEW LATEST TRENDS. LATE MORNING UPDATE WILL REFLECT THIS. OTHERWISE NO CHANGES. (59) PREV DISCUSSION... /ISSUED 325 AM CDT WED JUL 4 2012/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT NOT A LOT OF VALUE CAN BE ADDED TO THE ONGOING FORECAST AS HOT AND GENERALLY DRY CONDITIONS WILL CONTINUE THROUGH THE SHORT TERM. THE BIGGEST CONCERNS REMAIN ONGOING DROUGHT CONDITIONS AND EXTREME FIRE CONDITIONS ACROSS THE STATE WITH NUMEROUS FIRES OCCURRING EACH AND EVERY DAY. SOME RELIEF MAY BE POSSIBLE IN THE EXTENDED PERIOD BUT IN THE SHORT TERM...THE BEAT GOES ON AND A BLEND OF MODEL SOLUTIONS WILL BE USED. UPPER LEVEL HIGH PRESSURE...CENTERED OVER CENTRAL MISSOURI AT THIS TIME WILL STRENGTHEN THROUGH FRIDAY BEFORE IT DRIFTS SLOWLY TO THE WEST. HIGH TEMPERATURES WILL CONTINUE TO APPROACH AND IN SOME CASES TOP THE CENTURY MARK AND THE ONLY QUESTION THAT REMAINS IS HOW HIGH TO GO. THE COMPUTER MODELS HAVE BEEN DOING A POOR JOB OF LATE WITH DEW POINTS AS DRIER AIR HAS BEEN MIXING DOWN DURING THE AFTERNOON HOURS. EXPECTING THIS TREND TO CONTINUE WHICH WILL LEAD TO HIGH TEMPERATURES ABOVE GUIDANCE. IN ADDITION...THIS DRIER AIR WILL LEAD TO LOWER AFTERNOON HUMIDITY AND PRECLUDE THE ISSUANCE OF ANY HEAT RELATED HEADLINES AT THIS TIME. OVERNIGHT LOWS WILL REMAIN IN THE 70S. ONCE AGAIN PRECIPITATION WILL BE AT A PREMIUM TO COME BY. WHILE A DIURNALLY DRIVEN SHOWER OR THUNDERSTORM CAN NEVER BE RULED OUT...THE CHANCES REMAIN TOO LOW TO INCLUDE IN THE GRIDS/ZONES AT THIS TIME. A WEAK IMPULSES DOES MOVE INTO NORTHEAST AND EAST CENTRAL ARKANSAS THURSDAY NIGHT AND EARLY FRIDAY BUT A WAIT AND SEE APPROACH WILL BE TAKEN AT THIS TIME. WITH VIRTUALLY NO RAINFALL IN THE PAST MONTH OR SO...EXTREME FIRE DANGER EXISTS OVER THE ENTIRE STATE WITH ALMOST ALL COUNTIES UNDER A BURN BAN. THESE CONDITIONS ARE LIKELY TO PERSIST UNTIL WIDESPREAD AND APPRECIABLE RAIN OCCURS. LONG TERM...SUNDAY THROUGH TUESDAY THE PD WL START OUT IN THE STAGNANT HOT AND HUMID AIRMASS IN PLACE ACRS THE MID SOUTH. HOWEVER...THE MODELS CONT TO INDC THAT THE UPR LVL PATTERN WL UNDERGO A CHG HEADING INTO EARLY NEXT WEEK. THE RDG IS FCST TO RETROGRADE WWD INTO THE ROCKIES...WITH AN UPR TROF ALONG THE ERN SEABOARD. THIS WL RESULT IN MORE OF NWLY UPR FLOW PATTERN ACRS AR. THE GFS RMNS THE MORE AGGRESSIVE MODEL REGARDING THIS FCST TREND...AS COMPARED TO THE ECMWF. WL CONT TO STAY CLOSER TO THE EURO SOLUTION FOR THIS FCST. BOTTOM LINE IS THAT TEMPS WL TREND A FEW DEGREES LOWER EACH DAY AS CLOUDS INCRS AHEAD OF A APCHG FNTL BNDRY FM THE N. OPTED TO KEEP POPS IN THE LOW CHC CAT FOR THE TIME BEING AND CONT TO MONITOR MODEL TRENDS IN THE COMING DAYS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 102 75 102 75 / 10 10 10 10 CAMDEN AR 101 73 100 74 / 10 10 10 10 HARRISON AR 101 72 101 73 / 10 10 10 10 HOT SPRINGS AR 101 73 101 75 / 10 10 10 10 LITTLE ROCK AR 102 75 101 76 / 10 10 10 10 MONTICELLO AR 100 74 100 75 / 10 10 10 10 MOUNT IDA AR 101 71 101 71 / 10 10 10 10 MOUNTAIN HOME AR 102 72 102 73 / 10 10 10 10 NEWPORT AR 102 76 102 77 / 10 10 10 10 PINE BLUFF AR 100 74 101 74 / 10 10 10 10 RUSSELLVILLE AR 101 73 101 73 / 10 10 10 10 SEARCY AR 102 73 102 74 / 10 10 10 10 STUTTGART AR 101 74 101 75 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED JUL 4 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DROUGHT CONDITIONS CONTINUE TO WORSEN. VEGETATION HAS DRIED OUT IN MANY AREAS...AND WILDFIRES HAVE BECOME COMMON. THERE IS AN EXTREME WILDFIRE DANGER...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEADING INTO NEXT WEEK...SIGNS CONTINUE TO INDICATED THAT THE DOMINANT RIDGE OF HIGH PRESSURE WILL DRIFT TO THE NORTH AND WEST OF ARKANSAS. THIS WOULD ALLOW ADDITIONAL MOISTURE TO FLOW INTO THE STATE FROM THE SOUTHEAST UNITED STATES...WITH SCATTERED THUNDERSTORMS POSSIBLE. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. BURNING OF ANY KIND...INCLUDING FIREWORKS... IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382250.